Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An elementary proof of Titchmarsh's convolution theorem


Author: Raouf Doss
Journal: Proc. Amer. Math. Soc. 104 (1988), 181-184
MSC: Primary 42A85; Secondary 45E10
DOI: https://doi.org/10.1090/S0002-9939-1988-0958063-5
MathSciNet review: 958063
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an elementary proof of the following theorem of Titchmarsh. Suppose $ f,g$ are integrable on the interval $ \left( {0,2T} \right)$ and that the convolution $ f * g\left( t \right) = \int_0^t {f\left( {t - x} \right)g\left( x \right)dx} = 0$ on $ \left( {0,2T} \right)$. Then there are nonnegative numbers $ \alpha ,\beta $ with $ \alpha + \beta \geq 2T$ for which $ f\left( x \right) = 0$ for almost all $ x$ in $ \left( {0,\alpha } \right)$ and $ g\left( x \right) = 0$ for almost all $ x$ in $ \left( {0,\beta } \right)$.


References [Enhancements On Off] (What's this?)

  • [1] M. M. Crum, On the resultant of two functions, Quart. J. Math. Oxford Ser. 12, no. 46, 1941, pp. 108-111. MR 0004650 (3:39a)
  • [2] J. Dufresnoy, Sur le produit de composition de deux fonctions, C. R. Acad. Sci. Paris 335 (1947), 857-859. MR 0022631 (9:237f)
  • [3] H. Helson, Harmonic analysis, Addison-Wesley, Reading, Mass., 1983. MR 729682 (85e:43001)
  • [4] (a) J. G. Mikusinski, On generalized exponential functions, Studia Math. 13 (1951), 48-50. MR 0058757 (15:420a)
  • 1. (b) J. G. Mikusinski and C. Ryll-Nardzewski, A theorem on bounded moments, Studia Math. 13 (1952), 51-55. MR 0058667 (15:407f)
  • 2. (c) J. G. Mikusinski, A new proof of Titchmarsh's convolution theorem, Studia Math. 13 (1952), 56-58. MR 0058668 (15:407g)
  • [5] -, Operational calculus, Pergamon Press, 1959. MR 0105594 (21:4333)
  • [6] E. C. Titchmarsh, The zeros of certain integral functions, Proc. London Math. Soc. (2) 25 (1926), 283-302.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A85, 45E10

Retrieve articles in all journals with MSC: 42A85, 45E10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0958063-5
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society